MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB DRILL BIT, 4.3 MM, 145 MM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB DRILL BIT, 4.3 MM, 145 MM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did receive per, x-rays and implant record for review.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
During surgery the drill bit was fractured inside the bone and surgeon couldn't retrieve it.The broken piece remained in the patient.The implantation and explantation dates are left empty as the device involved in this complaint is an instrument.Hence, no expiration date is captured, for the same reason.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Harm: tissue damage, minor.Hazard: fragments of a device and/or bone are present in the patient intraoperatively and are not removed before completing implantation.There are 2 intra-operative x-rays available.The x-rays are dated (b)(6) 2021 and show an implanted plating system with some screws, cerclage wires and an existing knee prosthesis.Visual examination: the drill was returned for investigation.The broken piece that stayed in patients' body was not returned.The breakage of the drill can be confirmed.No other damages or deformations can be seen.The product is intended for treatment.The investigation results did not identify a non-conformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
NCB DRILL BIT, 4.3 MM, 145 MM
Common Device Name
NCB DRILL BIT
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11250781
Report Number0009613350-2021-00050
Device Sequence Number3111256
Product Code HTW
UDI-Device Identifier00889024289253
UDI-Public00889024289253
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.00024.001
Device Lot NumberPF15011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight77